July, '00 | Briefing | Mail | Don't Say This | Articles | Other Places | Archives | Send Mail | Ed Dewke | Legal Stuff | Order | Search | PsorHeads

Long Term Methotrexate Fall-Out
from Kathy L.

Ed: I stumbled onto your site while searching for any information on the rebound after methotrexate. My husband has psoriasis and psoriatic arthritis — psoriasis on 95+% of his body when untreated. He has had P since he was 10 and he’s now 50. He has been taking methotrexate weekly injections for several years (interspersed with occasional rotations of PUVA, cyclosporine, Skin-Cap, etc.). The methotrexate injections have been effective BUT side effects increase as the years add up. Blood work and his physician convinced him to stop taking the metho. Now he’s 3 weeks off and the rebound is horrible.

This is the worst he's ever been. We're using the topicals, occlusion, some vitamins/minerals and shark cartilage and oil, but I'm trying to find a clue as to how long this rebound may last — weeks, months, forever? Any input? I'm ready to pack up and head for the Dead Sea.

By the way for anyone considering Skin-Cap: John's adrenal system SHUT DOWN after using it for several months (large doses which we checked with Skin-Cap folks before trying). Our advice is that Skin-Cap is not worth it. Our experience was 3 years ago and he is still suffering from the side effects of the adrenal problems.

Thanks for any input. -Kathy L.

*****

Ed’s Response: Good question, Kathy. Certainly what John is going through is not new to us and it is easy to imagine the severity of his rebound after so many years on methotrexate. Because I don’t have a clue as to what to expect from this rebound — i.e., how long it will last, what should be done — I’m migrating your email over to the PsorHeads forum "General Discussion: Psoriasis Treatments" (click on the icon here to jump there). There is a great deal of experience with Methotrexate amassed between regulars at PsorHeads (including some of the forum moderators) and, hopefully, they’ll have greater insights to share with all of us.

I’m sure your warning about Skin-Cap will be of interest there, too.

Please let us know how John progresses. Many of us looking at prolonged MTX therapy are interested! -Ed

This Month's Mail | Archives

www.flakehq.com